MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS
Model Number REACT-71
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Coma (2417); Cerebral Edema (4403); Intracranial Pressure Increased (4586)
Date of Event 04/26/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient is comatose post-procedure on (b)(6) 2024.The right ventricle compressed and narrowed, and the midline structure is centered.The patient was treated with mannitol, dehydration reduces intracranial pressure.The outcome was not recovered/not resolved.There was no recurrent or new stroke.The event was assessed as probably related to the disease under study and underlying condition or disease.The event did not result from a device deficiency.The mrs was 0 and nihss was 23.Pre-procedure mtici was 0 and post-procedure score was intermediate.The site assessed the event as not related to the study devices or procedure, however, the sponsor assessed as possibly related to the study procedure.
 
Event or Problem Description
Additional information received that the patient's nihss 23 at baseline and 24h visits, and on discharge nihss 28.Causality assessment provided as: not related to procedure and devices, probable related to disease under study and underlying condition or disease.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medtronic received information regarding a patient who had undergone a thrombectomy procedure in which a react-71 aspiration catheter was used to treat ischemic stroke.It was reported that the patient nihss was noted to have decline from 23 at 24-hours post-procedure on (b)(6) 2024 to an nihss score of 28 at time of discharge on (b)(6) 2024.No additional intervention or associated patient symptoms were reported.There was also no report of any associated device malfunction or intra-operative issue.Additional information received reported pre-procedure mtici 0; baseline nihss 23.Final post-procedure mtici indeterminate additional information received that the site has entered a score of 28.The crf has not yet been source data verified.The decline in the post-procedure discharge nihss score was not related to the react-71 aspiration catheter per site.The decline in the post-procedure discharge nihss score was not related to the index procedure per site.The decline in the post-procedure discharge nihss score was probably related to the patient index stroke/disease under study per site.The decline in the post-procedure discharge nihss score was probably related to an underlying patient condition per site.The patient had cerebral edema and herniation as a cause of the decline in nihss.The subject ultimately expired, but cerebral edema contributed to the death.The event life-threatening.Mannitol was used.The increase in nihss score did not prolong the patient's hospitalization.
 
Additional Manufacturer Narrative

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19795455
Report Number2029214-2024-01276
Device Sequence Number7252532
Product Code DQY
UDI-Device Identifier00847536044197
UDI-Public00847536044197
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K182097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/25/2025
Device Model NumberREACT-71
Device Catalogue NumberREACT-71
Device Lot NumberB603901
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by ManufacturerNot provided
08/26/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/08/2024
09/11/2024
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Death;
Patient SexMale